Ask a doctor

Purply Red After Juvederm. Causes?

I've had juvederm injection in between my eyebrows 6 days ago. Right after the needle the spot above it (around 1cm long) and also a stripe down the nose became purply red and since then hasn't change in colour or size, it doesnt look like a bruise. What is it and what can do I about it?

Doctor Answers (3)

Vascular compression after Juvederm

+2

Occaisionally injection in this area can compress a blood vessel. This can lead to formation of an ulcer. You need to see your doctor right away as if this is going on they need to try to treat it.


Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Occlusion of blood vessels with fillers such as Juvederm

+2

It sounds like you may be experiencing occlusion of an artery caused by the Juvederm injection.  There are certain areas of the face that are considered "danger zones" for filler injections because they are locations where major facial arteries lie just under the surface of the skin.  If the filler is injected into the artery or compressed the artery sufficiently, the blood flow to surrounding areas can be compromised.  This usually presents as blanching (whitening) of the skin and pain (more than normal) during injection and progressed to a red/purple mottled discoloration over several days.  The skin can also blister and ulcerate into a wound that can leave a significant scar if this is not treated ASAP.  This process can be reversed by dissolving the filler IMMEDIATELY and by techniques to improve blood flow to the area.  If your injector is a skilled dermatologist or plastic surgeon, he/she should be familiar with this complication and know how to reverse it.  You need to see your doctor right away, this is considered an emergency.  This is a rare complication and can usually be avoided by choosing a skilled injector who is knowledgeable about facial anatomy.

Nancy Samolitis, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Cause of Purply Red after Juvederm between eyebrows?

+1

I agree with the physicians below who have answered your question wisely. The area between the eyebrows is an area of higher risk for vascular compromise with injections. You need to call your doctor immediatley for treatment. The Juvederm can be dissolved with hyaluronidase and Hyperbaric treatment may be started if needed. Very unfortunate to have you experience this uncommon side effect.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.